Alert archive / Texas / River Flood Warnings in 2018
River Flood Warning 50, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at Sep 21, 2018, 8:38 AM CDT for Dallas County, Texas. It took effect at Sep 22, 2018, 2:16 AM CDT. It was in force for 66 hr.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2018, 8:38 AM CDT (13:38 UTC)
- In effect from
- Sep 22, 2018, 2:16 AM CDT
- Expired
- Sep 24, 2018, 8:22 PM CDT
- In force
- 66 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Dallas County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 54 km from the middle of the area, began a volume at 13:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Trinity River at Dallas (DALT2). The gauge peaked at 40.42 ft at Sep 22, 2018, 7:00 PM CDT.
- Action stage
- 29 ft
- Minor stage
- 30 ft
- Moderate stage
- 38 ft
- Major stage
- 40 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08057000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Sep 21, 7:06 AM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Sep 21, 7:06 AM CDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 706 AM CDT Fri Sep 21 2018 .AVIATION... Multiple aviation weather concerns today with low ceilings, numerous chances for showers/storms and eventually a wind shift. A 30 knot low level jet will continue to bring MVFR to IFR ceilings to much of North and Central Texas. These low clouds should lift slowly through the day but will likely not scatter out due to deep moisture in place and multiple rounds of showers and storms. MVFR ceilings will return this evening and remain through the morning Saturday. Storm timing will be the biggest challenge with large scale forcing increasing through the day and a cold front approaching from the northwest. It appears that the best window for thunderstorms at any of the TAF sites will be from early afternoon through the evening, but there is a good chance that storms could linger through the night. Outside of the gusty and erratic wind associated with any thunderstorm, south winds will prevail at or below 13 knots. Timing FROPA will also be a challenge with guidance in poor agreement. For now will go with a blend of the GFS and NAM and bring the front through the Metroplex TAF sites after 12Z Saturday. However, it is possible that thunderstorm outflow could result in a north/northeast wind much earlier than 12Z. 79 && .SHORT TERM... /Issued 339 AM CDT Fri Sep 21 2018/ /Today and Tonight/ The combination of large scale lift from an approaching upper trough and moisture convergence on an approaching cold front will result in scattered to numerous showers and thunderstorms today and tonight. The best coverage of storms will be across the northwest zones this afternoon and tonight along and behind the front. With a deep moisture profile in place and fairly weak mid level flow, the potential for heavy rainfall will be high, especially across the northwest half of the forecast area, generally northwest of a line from Comanche to Cleburne to Sulphur Springs where a Flash Flood Watch is in effect beginning at 7 AM. The remainder of the region will also see scattered showers and storms today and tonight, but these storms will be more dependent on transient outflows and surface heating. Although the overall severe weather threat will be low, decent low level shear could result in a few strong to marginally severe storms today, especially across the southern zones if the clouds can temporarily clear. Gusty winds will be the primary hazards with the strongest storms, however, it is not out of the question for a brief/small tornado to form just given the moisture and low level shear profile. The temperature forecast for today will be a challenge due to the cloud cover, pockets of rain-cooled air and the position of the cold front. The northwest zones should struggle to get out of the 70s while the southeast zones will likely approach the lower 90s if the sun makes even a brief appearance. Lows tonight will range from the mid 60s in the northwest to the mid 70s southeast. 79 && .LONG TERM... /Issued 339 AM CDT Fri Sep 21 2018/ /Saturday through Thursday/ Showers and thunderstorms are forecast to be ongoing Saturday morning as a cold front continues to work its way through North and Central Texas. The air mass near and ahead of the cold front will be very conducive for heavy rainfall. Forecast soundings show nearly saturated and moist adiabatic profiles, deep warm cloud layers in excess of 4,500 meters, and precipitable water values near record levels for late September. The bulk of the heavy rain will likely be on Friday when the strongest cyclonic vorticity advection is passing through the region, but this threat will likely continue into at least Saturday morning. The Flash Flood Watch in effect will go through 1 PM Saturday, but may need to be extended should the front move slower than forecast (especially for our eastern counties). While the strongest upper-level support will move off into the Mississippi Valley by Sunday, the surface front will remain across North and Central Texas, acting as a focus for additional rainfall. We should get a bit of a break in rainfall on Monday and Tuesday as the front washes out over Central Texas, though at least low- end rain chances will remain (particularly in our southeastern counties) as elevated moisture levels remain in place, and a few subtle ripples in the upper-level flow pass overhead. The lack of a low-level forcing mechanism should preclude a heavy rain threat. The forecast gets rather tricky later next week. Both the GFS and ECMWF seem to agree with a "troughier" pattern across much of the North American continent north of the 37th Parallel, but seem to disagree with regards to the details. The ECMWF seems to deamplify the flow a little bit, but also cuts off a shortwave trough into a closed upper-level low over northern Sonora. The GFS has much more amplified flow, but tries to build in subtle ridging into Texas south of the longwave trough in the mid-latitudes. Both models are determined to bring a strong cold front into Oklahoma by Thursday evening. After that, they disagree on what to do with it. The ECMWF, despite having height falls over the Southwest and Southern Rockies, keeps the front stalled out in the Sooner State. The GFS on the other hand, blasts the cold front as far south as the Interstate 10 corridor, despite it having higher 500 mb heights than the ECMWF. The GEFS did not offer much to demystify the late week forecast as it shows tremendous spread in its members. This is all a long way of saying that predictability is very poor for Wednesday and beyond next week. Godwin && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 83 71 78 68 81 / 90 90 80 60 50 Waco 88 73 80 67 85 / 70 70 70 60 50 Paris 82 70 78 67 79 / 70 80 80 60 70 Denton 81 69 76 67 79 / 90 100 80 60 50 McKinney 82 70 78 67 79 / 90 90 80 60 60 Dallas 85 73 78 68 82 / 80 90 80 60 50 Terrell 84 73 83 69 84 / 70 80 80 60 60 Corsicana 86 73 80 68 82 / 70 60 70 60 60 Temple 86 72 80 66 84 / 70 60 60 60 50 Mineral Wells 82 68 72 64 79 / 90 100 70 40 40 && .FWD WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Saturday afternoon for TXZ091>095- 100>107-115>120-129>133-141. && 79/37
Hazardous weather outlook, Sep 21, 3:51 AM CDT, 4 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 351 AM CDT Fri Sep 21 2018 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-220900- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 351 AM CDT Fri Sep 21 2018 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. Scattered to numerous thunderstorms are possible across the entire region today. Heavy rainfall and flash flooding will be the primary hazards, especially northwest of a Comanche to Cleburne to Sulphur Springs line where a Flash Flood Watch is in effect. A few strong to marginally severe storms are possible this afternoon southeast of a Flash Flood Watch area. Gusty downburst winds will be the primary hazard, however, a very brief tornado can't be ruled out. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Rain and thunderstorm chances will continue into Saturday, with heavy rain possible Saturday morning. A Flash Flood Watch is in effect through 1 PM Saturday. Thunderstorm chances will continue into Sunday and Monday as well, but the coverage will be less, with the greatest chances being towards the east and southeast. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 7:03 PM CDT | Special Weather Statement | FWD | Denton | 42 min |
| Sep 21, 8:27 AM CDT | River Flood Warning | FWD | Hunt | 3 days |
| Sep 21, 8:27 AM CDT | River Flood Warning | FWD | Hunt, Rockwall | 3 days |
| Sep 21, 8:38 AM CDT | River Flood Warning | FWD | Wise | 63 hr |
| Sep 21, 9:11 AM CDT | River Flood Warning | FWD | Stephens | 46 hr |
| Sep 21, 9:11 AM CDT | River Flood Warning | FWD | Young | 5 days |
| Sep 21, 2:28 PM CDT | River Flood Warning | FWD | Dallas, Tarrant | 61 hr |
| Sep 21, 2:28 PM CDT | River Flood Warning | FWD | Dallas | 42 hr |
| Sep 21, 2:28 PM CDT | River Flood Warning | FWD | Denton | 72 hr |
| Sep 21, 3:03 PM CDT | Areal Flood Advisory | FWD | Cooke | 117 min |
| Sep 21, 3:54 PM CDT | Flash Flood Warning | FWD | Cooke, Montague | 2 hr |
| Sep 21, 4:13 PM CDT | Areal Flood Advisory | FWD | Denton, Tarrant, Wise | 62 min |
| Sep 21, 4:54 PM CDT | Areal Flood Advisory | FWD | Denton, Wise | 66 min |
| Sep 21, 5:30 PM CDT | Areal Flood Advisory | FWD | Cooke, Grayson | 3 hr |
| Sep 21, 5:57 PM CDT | Areal Flood Advisory | FWD | Cooke, Montague | 2 hr |
| Sep 21, 6:06 PM CDT | Areal Flood Advisory | FWD | Denton, Wise | 114 min |
| Sep 21, 6:17 PM CDT | Special Weather Statement | FWD | Dallas | 43 min |
| Sep 21, 6:26 PM CDT | Areal Flood Advisory | FWD | Collin, Fannin, Grayson | 2 hr |
| Sep 21, 6:32 PM CDT | Areal Flood Advisory | FWD | Stephens | 118 min |
| Sep 21, 6:48 PM CDT | Special Weather Statement | FWD | Kaufman | 42 min |
Nearby
River Flood Warnings in Texas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.